Advanced

Tractable approximations for probabilistic models: the adaptive TAP mean

Opper, Manfred and Winther, Ole (2001) In Physical Review Letters 86(17). p.3695-3699
Abstract
We develop an advanced mean held method for approximating averages in probabilistic data models that is based on the Thouless-Anderson-Palmer (TAP) approach of disorder physics. In contrast to conventional TAP. where the knowledge of the distribution of couplings between the random variables is required. our method adapts to the concrete couplings. We demonstrate the validity of our approach, which is so far restricted to models with nonglassy behavior? by replica calculations for a wide class of models as well as by simulations for a real data set.
Please use this url to cite or link to this publication:
author
publishing date
type
Contribution to journal
publication status
published
subject
in
Physical Review Letters
volume
86
issue
17
pages
3695 - 3699
publisher
American Physical Society
external identifiers
  • scopus:0035938135
ISSN
1079-7114
DOI
language
English
LU publication?
no
id
d88a8ff3-30b7-4ed3-aa11-2968e9b9886b (old id 795739)
date added to LUP
2007-12-27 15:35:03
date last changed
2018-05-29 10:25:31
@article{d88a8ff3-30b7-4ed3-aa11-2968e9b9886b,
  abstract     = {We develop an advanced mean held method for approximating averages in probabilistic data models that is based on the Thouless-Anderson-Palmer (TAP) approach of disorder physics. In contrast to conventional TAP. where the knowledge of the distribution of couplings between the random variables is required. our method adapts to the concrete couplings. We demonstrate the validity of our approach, which is so far restricted to models with nonglassy behavior? by replica calculations for a wide class of models as well as by simulations for a real data set.},
  author       = {Opper, Manfred and Winther, Ole},
  issn         = {1079-7114},
  language     = {eng},
  number       = {17},
  pages        = {3695--3699},
  publisher    = {American Physical Society},
  series       = {Physical Review Letters},
  title        = {Tractable approximations for probabilistic models: the adaptive TAP mean},
  url          = {http://dx.doi.org/},
  volume       = {86},
  year         = {2001},
}